Alert archive / California / High Wind Watches in 2012

High Wind Watch 3, NWS Los Angeles, CA

February 6, 2012Santa Barbara County, California

NWS Los Angeles, CA issued this high wind watch at Feb 6, 2012, 3:58 AM PST for Santa Barbara County, California. It took effect at Feb 7, 2012, 3:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 6, 2012, 3:58 AM PST (11:58 UTC)
In effect from
Feb 7, 2012, 3:00 AM PST
Expired
Feb 6, 2012, 12:34 PM PST
In force
Issued by
NWS Los Angeles, CA

County Santa Barbara County, CA

The text

As transmitted, in the capitals the NWS used until 2016.

920 
WWUS76 KLOX 061158
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
358 AM PST MON FEB 6 2012

...DANGEROUS WINDS POSSIBLE ACROSS THE MOUNTAINS...AND THE
INTERIOR VALLEYS OF SAN LUIS OBISPO AND SANTA BARBARA COUNTIES ON
TUESDAY...

.A STRONG LOW PRESSURE SYSTEM MOVING SOUTHWARD OVER THE COASTAL
WATERS WILL BRING STRONG POSSIBLY DAMAGING WINDS TO MOST OF
INTERIOR SAN LUIS OBISPO AND SANTA BARBARA COUNTIES AS WELL AS
THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES.

CAZ051-052-062000-
/O.NEW.KLOX.HW.A.0003.120207T1100Z-120207T2300Z/
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA LUCIA WILDERNESS AREA...
MACHESNA MOUNTAIN WILDERNESS AREA...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
358 AM PST MON FEB 6 2012

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY AFTERNOON. 

* WINDS AND TIMING...SOUTHERLY WINDS WILL QUICKLY INCREASE AFTER
  MIDNIGHT TONIGHT AND DAMAGING GUSTS TO 60 MPH WILL BE POSSIBLE
  FROM 3 AM PST TUESDAY INTO THE EARLY AFTERNOON.

* IMPACTS...IF THESE WIND GUSTS DO DEVELOP THEY WILL BE CAPABLE
  OF DOWNING TREES AND POWER LINES...LAUNCHING UNSECURED LAWN
  FURNITURE...AND PRODUCING DANGEROUS CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

RESIDENTS IN THE WATCH AREA ARE ADVISED TO TAKE PRECAUTIONS NOW
BEFORE THE WINDS REACH THEIR PEAK. CLOSE ALL WINDOWS AND SECURE
ALL OUTDOOR OBJECTS SUCH AS LAWN FURNITURE. PEAK WINDS MAY UPSET
EVEN HEAVIER OBJECTS.

&&

$$

CAZ037-038-062000-
/O.NEW.KLOX.HW.A.0003.120207T1100Z-120207T2300Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO...CUYAMA
358 AM PST MON FEB 6 2012

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY AFTERNOON. 

* WINDS AND TIMING...SOUTHERLY WINDS WILL QUICKLY INCREASE AFTER
  MIDNIGHT TONIGHT AND DAMAGING GUSTS TO 60 MPH WILL BE POSSIBLE
  FROM 3 AM PST TUESDAY INTO THE EARLY AFTERNOON.

* IMPACTS...IF THESE WIND GUSTS DO DEVELOP THEY WILL BE CAPABLE
  OF DOWNING TREES AND POWER LINES...LAUNCHING UNSECURED LAWN
  FURNITURE...AND PRODUCING DANGEROUS CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

RESIDENTS IN THE WATCH AREA ARE ADVISED TO TAKE PRECAUTIONS NOW
BEFORE THE WINDS REACH THEIR PEAK. CLOSE ALL WINDOWS AND SECURE
ALL OUTDOOR OBJECTS SUCH AS LAWN FURNITURE. PEAK WINDS MAY UPSET
EVEN HEAVIER OBJECTS.

&&

$$

CAZ053-054-062000-
/O.NEW.KLOX.HW.A.0003.120207T1400Z-120207T2300Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
358 AM PST MON FEB 6 2012

...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON. 

* WINDS AND TIMING...SOUTHERLY WINDS WILL QUICKLY INCREASE EARLY
  TUESDAY MORNING AND DAMAGING GUSTS TO 60 MPH WILL BE POSSIBLE
  FROM INTO THE EARLY AFTERNOON.

* IMPACTS...IF THESE WIND GUSTS DO DEVELOP THEY WILL BE CAPABLE
  OF DOWNING TREES AND POWER LINES...LAUNCHING UNSECURED LAWN
  FURNITURE...AND PRODUCING DANGEROUS CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

RESIDENTS IN THE WATCH AREA ARE ADVISED TO TAKE PRECAUTIONS NOW
BEFORE THE WINDS REACH THEIR PEAK. CLOSE ALL WINDOWS AND SECURE
ALL OUTDOOR OBJECTS SUCH AS LAWN FURNITURE. PEAK WINDS MAY UPSET
EVEN HEAVIER OBJECTS.

&&

$$


ASR/DB
1 follow-up statement
328 
WWUS76 KLOX 062034
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1234 PM PST MON FEB 6 2012

...STRONG AND LOCALLY DAMAGING WINDS LIKELY ACROSS PORTIONS OF
SOUTHWEST CALIFORNIA...

.A STORM SYSTEM MOVING INTO SOUTHWEST CALIFORNIA WILL BRING INCREASING
SOUTH TO SOUTHEAST WINDS TO THE REGION LATER TONIGHT INTO TUESDAY.
THE STRONGEST WINDS WILL BE FOCUSED ACROSS SAN LUIS OBISPO AND
SANTA BARBARA COUNTIES...ESPECIALLY OVER THE MOUNTAINS...WHERE
DAMAGING WINDS GUSTS TO 60 MPH WILL BE LIKELY. WIND ADVISORIES
WILL TRANSITION TO WINTER WEATHER ADVISORIES IN THE MOUNTAINS OF
LOS ANGELES AND VENTURA COUNTIES ON TUESDAY WITH THE ONSET OF
PRECIPITATION.

CAZ053-070600-
/O.CAN.KLOX.HW.A.0003.120207T1400Z-120207T2300Z/
/O.NEW.KLOX.WI.Y.0009.120207T0600Z-120207T1400Z/
VENTURA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS
1234 PM PST MON FEB 6 2012

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM PST
TUESDAY...
...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
6 AM PST TUESDAY. THE HIGH WIND WATCH HAS BEEN CANCELLED. 

* TIMING...WINDS ARE EXPECTED TO INCREASE OVERNIGHT...THEN
  STRENGTHEN ON TUESDAY WHEN A WINTER WEATHER ADVISORY WILL BE IN
  EFFECT.

* WINDS...SOUTH TO SOUTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH.
 
* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ051-052-070600-
/O.UPG.KLOX.HW.A.0003.120207T1100Z-120207T2300Z/
/O.NEW.KLOX.HW.W.0003.120207T0600Z-120207T2300Z/
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA LUCIA WILDERNESS AREA...
MACHESNA MOUNTAIN WILDERNESS AREA...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
1234 PM PST MON FEB 6 2012

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 3 PM
PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
3 PM PST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...WINDS ARE EXPECTED TO STRENGTHEN OVERNIGHT...THEN PEAK
  ON TUESDAY MORNING.

* WINDS...SOUTHEAST WINDS 25 TO 40 MPH WITH DAMAGING GUSTS UP TO 60
  MPH LIKELY.

* IMPACTS...THE STRONG WINDS WILL BE CAPABLE OF DOWNING TREES AND
  POWERLINES...WHILE CREATING DIFFICULT DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ037-038-070600-
/O.UPG.KLOX.HW.A.0003.120207T1100Z-120207T2300Z/
/O.NEW.KLOX.WI.Y.0009.120207T0600Z-120207T2300Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO...CUYAMA
1234 PM PST MON FEB 6 2012

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
3 PM PST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...WINDS ARE EXPECTED TO INCREASE OVERNIGHT THEN PEAK ON
  TUESDAY MORNING.

* WINDS...SOUTH TO SOUTHEAST 20 TO 30 MPH WITH GUSTS TO 45
  MPH...EXCEPT GUSTS OVER 50 MPH ACROSS HIGHER TERRAIN.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN
  ADDITION...THERE WILL BE THE POTENTIAL FOR DOWNED TREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ054-070600-
/O.UPG.KLOX.HW.A.0003.120207T1400Z-120207T2300Z/
/O.NEW.KLOX.WI.Y.0009.120207T0600Z-120207T2000Z/
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG
1234 PM PST MON FEB 6 2012

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
NOON PST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...WINDS ARE EXPECTED TO INCREASE OVERNIGHT...THEN
  STRENGTHEN ON TUESDAY. A WINTER WEATHER ADVISORY WILL TAKE
  EFFECT BY TUESDAY AFTERNOON WITH THE ONSET OF PRECIPITATION.

* WINDS...SOUTH TO SOUTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50
  MPH. ISOLATED GUSTS TO 60 MPH WILL BE POSSIBLE NEAR THE
  INTERSTATE 5 CORRIDOR.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ034>036-070600-
/O.NEW.KLOX.WI.Y.0009.120207T0600Z-120207T2300Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG...SANTA YNEZ...SOLVANG
1234 PM PST MON FEB 6 2012

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
3 PM PST TUESDAY. 

* TIMING...WINDS ARE EXPECTED TO INCREASE OVERNIGHT THEN PEAK ON
  TUESDAY MORNING.

* WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS TO 45 MPH...EXCEPT GUSTS
  OVER 50 MPH IN THE HILLS AND NEAR THE IMMEDIATE COAST.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN
  ADDITION...THERE WILL BE THE POTENTIAL FOR DOWNED TREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ039-070600-
/O.NEW.KLOX.WI.Y.0009.120207T1100Z-120207T2300Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
1234 PM PST MON FEB 6 2012

...WIND ADVISORY IN EFFECT FROM 3 AM TO 3 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 3 PM PST TUESDAY.

* TIMING...WINDS ARE EXPECTED TO INCREASE LATE TONIGHT THEN PEAK
  ON TUESDAY.

* WINDS...SOUTHEAST TO EAST 20 TO 30 MPH WITH GUSTS TO 40 MPH...EXCEPT
  ISOLATED GUSTS TO 50 MPH IN THE HILLS.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

GOMBERG

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this high wind watch went out at Feb 6, 3:50 AM PST, 8 minutes earlier.

Area forecast discussion, Feb 6, 3:50 AM PST, 8 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
350 AM PST MON FEB 6 2012

UPDATED AVIATION DISCUSSION

.SYNOPSIS...

HIGH PRESSURE WILL REMAIN OVER THE AREA TODAY WITH SOME NORTHEAST
WINDS AND SLIGHTLY ABOVE NORMAL TEMPERATURES. A LOW PRESSURE SYSTEM
WILL MOVE ACROSS THE AREA TUESDAY AND WEDNESDAY...BRINGING RAIN
AND GUSTY WINDS. HIGH PRESSURE WILL BUILD OVER THE AREA ONCE AGAIN
BY LATE WEEK...BRINGING A RETURN OF ABOVE NORMAL TEMPERATURES AND
SOME GUSTY NORTHEAST WINDS.

&&

.SHORT TERM (TODAY-WED)...
ALL SORTS OF COMPUTER PROBLEMS THIS MORNING WHICH IS AFFECTING MOST
OF OUR PRODUCTS. HOPEFULLY THESE PROBLEMS WILL BE RESOLVED SOON.

NONE TOO EXCITING DAY TODAY. A WEAK RIDGE IS OVERHEAD WITH WEAK
OFFSHORE FLOW AT THE SURFACE. QUITE A BROAD SWATH OF UPPER CLOUDS
MOVING OVERHEAD WHICH WILL LIMIT THE SUNSHINE. EVERYTHING WILL
COMBINE TO PRODUCE A DAY WITH SLIGHTLY ABOVE NORMAL TEMPS.

ALL EYES ON THE TUESDAY STORM. SADLY THERE IS NO CONSENSUS ON THE
EXACT TRACK OF THE STORM. THE GFS AND NAM CONTINUE TO ADVERTISE A
CLOSER TO SHORE TRACK WHILE THE GEM AND THE EC TRACK THE STORM
FURTHER TO THE WEST. THE DIFFERENCE IN TRACKS DOES NOT APPLY TO THE
QUESTION OF IF ITS GOING TO RAIN ONLY TO HOW MUCH RAIN. IT LOOKS
LIKE IT WILL START TO RAIN OVER THE CENTRAL COAST SOMETIME BEFORE
DAWN TUESDAY AND THEN WILL SPREAD OVER THE AREA DURING THE DAY.
MOVED POPS UP TO NEAR 100 PERCENT FOR THE DAY ACROSS THE AREA EXCEPT
FOR THE ANTELOPE VLY WHICH STILL HAS A CHANCE OF REMAINING ON THE
DRY SIDE ESP IF THE STORM TAKES A MORE WESTERLY TRACK.

IN ADDITION TO THE RAIN THERE WILL A GOOD SHOT OF SOUTH WINDS WITH
THIS SYSTEM. ISSUED HIGH WIND WATCHES FOR ALL THE MTNS AND INTERIOR
VLYS OF SLO AND SBA COUNTY. STARTING AT 300 AM TUE FOR THE SLO/SBA
AREA AND 600 AM FOR THE VTA/LA MTNS DUE TO THE WEST TRACK OF THE
STORM CENTER ONLY THE NW PORTION OF THE L.A. MTNS WILL BE AFFECTED.
WIND ADVISORY LEVEL GUSTS WILL ALSO BE LIKELY ACROSS THE REST OF SLO
SBA AND VTA COUNTIES AND EXPECT THE DAY SHIFT WILL ISSUE THESE
SHORTER FUSE PRODUCTS THIS AFTERNOON.

RAINFALL ESTIMATES RIGHT NOW CALL FOR MOST AREAS TO RECEIVE A HALF
TO AN INCH OF RAIN. THE NW PORTION OF SLO COUNTY...THE SANTA YNEZ
RANGE...AND THE WESTERN COASTAL MTN SLOPES OF VTA COUNTY COULD
RECEIVE AROUND 2 INCHES OF RAIN. THE ANTELOPE VLY WILL LIKELY GET A
QUARTER INCH OR LESS. THESE AMOUNTS ARE SORT OF A COMPROMISE BETWEEN
THE ALL THE MDL TRACKS. IF THE STORM PULLS MORE TO THE WEST THERE
WILL BE MUCH LESS RAIN. IF IT TRACKS NEARER TO SHORE THERE WILL BE
HIGHER RAIN TOTALS. SNOW LEVELS WILL START OUT AT 7000 FEET AND WILL
FALL SLOWLY TO 5500 FEET BY TUESDAY EVENING. WITH ALL THE SOUTH
WINDS THE SNOW LEVELS COULD BE SIGNIFICANTLY HIGHER OVER THE COASTAL
PEAKS THAN IN THE INTERIOR. IT LOOKS LIKE 3 TO 6 INCHES OF SNOW
COULD FALL WITH THE HIGHEST TOTALS ON THE HIGHEST PEAKS.

THE EC/GEM HAVE BEEN THE GO TO MDLS THIS WINTER AND SHADED THE TRACK
OF THE LOW TO THESE MDLS MORE WESTERLY TRACK WHICH WOULD KEEP THE
COLDER MORE UNSTABLE AIR TO THE WEST. THIS WILL KEEP THE TSTM THREAT
OFF TO THE WEST OF US.

TUESDAY NIGHT AND WEDNESDAY ALL MDLS FORM A CLOSED LOW AND PUSH IT
DOWN THE COAST. THIS TRACK WILL PULL THE RAIN AWAY FROM THE SLO AND
SBA COUNTY AND MOVE THE BEST CHC OF RAIN TO L.A. COUNTY WHERE WRAP
AROUND FLOW WILL KEEP A GOOD CHANCE OF SHOWERS GOING. MOST SHOWER
ACTIVITY SHOULD BE DONE BY NOON.

MAX TEMPS TUESDAY ACROSS THE COAST AND VLYS WILL HOVER AROUND 60
RATHER TYPICAL FOR A FEBRUARY RAIN SYSTEM. STILL COOL WEDNESDAY BUT
WITH MORE SUNSHINE AND RISING HGTS LOOK FOR ABOUT 6 DEGREES OF
WARMING.

.LONG TERM (THU-SUN)...
EC AND GFS AGREE THAT A LARGE RIDGE WILL BUILD INTO THE AREA THU AND
FRI WITH A CLEARING...DRYING...AND WARMING TREND. MAX TEMPS WILL
RISE TO ABOVE NORMAL IN MOST AREAS. THERE MIGHT BE ENOUGH WIND EACH
MORNING TO WARRANT A LOW GRADE ADVISORY FOR THE WESTERN PORTION OF
L.A. COUNTY AND THE EASTERN PORTION OF VTA COUNTY.

THE RIDGE BREAKS DOWN OVER THE WEEKEND AND A COOLING TREND WILL
ENSUE ALONG WITH A DROP OFF IN WINDS AND AN INCREASE IN MID LEVEL
CLOUDS.

&&

.AVIATION...

06/1200Z
LOTS OF HIGH CLOUDS ACROSS THE REGION TODAY. CLOUDS WILL LOWER AND
THICKEN THIS EVENING...BUT SHOULD REMAIN VFR EXCEPT ACROSS SLO AND
SBA COUNTIES...WHERE MVFR CONDS ARE EXPECTED AFTER MIDNIGHT...WITH
RAIN MOVING INTO THAT AREA AS WELL.

KLAX...HIGH CONFIDENCE IN TAF THROUGH 12Z TUE MORNING. THERE IS A 20
PERCENT CHANCE THAT MVFR CONDITIONS AND 10 KNOT EASTERLY WINDS COULD
ARRIVE AS EARLY AS 12Z.

KBUR...HIGH CONFIDENCE IN TAF.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH (SEE LAXNPWLOX).
GALE WARNING (SEE LAXMWWLOX).
SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX).

&&

PUBLIC...RORKE
AVIATION...DB
SYNOPSIS...ASR

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 5, 2:23 PM PST, 13 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
223 PM PST SUN FEB 5 2012

CAZ034>041-044>046-051>054-059-087-088-547-548-061400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
223 PM PST SUN FEB 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

ON TUESDAY AND TUESDAY NIGHT...A PACIFIC STORM WILL SWEEP ACROSS THE
AREA...BRINGING RAIN AND HIGH ELEVATION SNOW TO THE AREA. AT THIS
TIME...RAINFALL AMOUNTS ARE EXPECTED TO GENERALLY RANGE BETWEEN ONE
QUARTER AND THREE QUARTERS OF AN INCH...WITH AROUND ONE AND ONE HALF
INCHES ACROSS FAVORED SOUTH SLOPES...ESPECIALLY ACROSS SANTA BARBARA
AND WESTERN VENTURA COUNTIES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

THOMPSON

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 8:45 PM PSTGale WatchLOX7 hr
Feb 6, 3:34 AM PSTGale WatchLOX11 hr
Feb 6, 3:34 AM PSTGale WarningLOX35 hr
Feb 6, 3:34 AM PSTSmall Craft AdvisoryLOX17 hr
Feb 6, 12:34 PM PSTHigh Wind WarningLOX26 hr
Feb 6, 12:34 PM PSTWind AdvisoryLOXSanta Barbara31 hr
Feb 6, 1:15 PM PSTWinter Weather AdvisoryLOX20 hr
Feb 6, 2:12 PM PSTSmall Craft AdvisoryLOX24 hr

Nearby

High Wind Watches in California, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.